Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 118, NWS Indianapolis, IN

June 16, 2012Fountain County, Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 16, 2012, 7:25 PM EDT for Fountain County, Warren County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2012, 7:25 PM EDT (23:25 UTC)
Expired
Jun 16, 2012, 8:00 PM EDT
In force
35 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fountain County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS53 KIND 162325
SVRIND
INC045-171-170000-
/O.NEW.KIND.SV.W.0118.120616T2325Z-120617T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  SOUTH CENTRAL WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 800 PM EDT

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COVINGTON...OR 15 MILES EAST OF DANVILLE...AND MOVING EAST AT 5
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSPORT...
  VEEDERSBURG...
  NEWTOWN...
  MELLOTT...
  ATTICA...
  HILLSBORO...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 7 AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4029 8738 4031 8709 4010 8709 4010 8741
      4013 8741
TIME...MOT...LOC 2325Z 269DEG 5KT 4019 8733
WIND...HAIL 60MPH 1.00IN

$$

50
2 follow-up statements
638 
WWUS53 KIND 162341
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
741 PM EDT SAT JUN 16 2012

INC045-171-170000-
/O.CON.KIND.SV.W.0118.000000T0000Z-120617T0000Z/
FOUNTAIN-WARREN-
741 PM EDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FOUNTAIN AND SOUTH CENTRAL WARREN COUNTIES UNTIL 800 PM EDT...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTH OF VEEDERSBURG...OR 19 MILES EAST OF DANVILLE...MOVING EAST AT
5 MPH.

LOCATIONS IMPACTED INCLUDE...
  ATTICA...NEWTOWN...MELLOTT AND HILLSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4029 8738 4031 8709 4010 8709 4010 8741
      4013 8741
TIME...MOT...LOC 2342Z 269DEG 5KT 4019 8726
WIND...HAIL 60MPH 1.00IN

$$

50
977 
WWUS53 KIND 162352
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 PM EDT SAT JUN 16 2012

INC045-171-170002-
/O.EXP.KIND.SV.W.0118.000000T0000Z-120617T0000Z/
FOUNTAIN-WARREN-
752 PM EDT SAT JUN 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FOUNTAIN AND SOUTH 
CENTRAL WARREN COUNTIES WILL EXPIRE AT 800 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4029 8738 4031 8709 4010 8709 4010 8741
      4013 8741
TIME...MOT...LOC 2352Z 269DEG 5KT 4019 8724

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:08 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 16, 7:08 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT SAT JUN 16 2012

.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 345 PM EDT SAT JUN 16 2012

AN UPPER LEVEL DISTURBANCE AND A WEAKENING COLD FRONT WILL DROP INTO
THE REGION BRINGING THE CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT
AND SUNDAY. THE FRONT WILL STALL THEN RETURN NORTH AS A WARM FRONT
ON MONDAY WITH ANY RAIN CHANCES ENDING SUNDAY NIGHT. THE EXPANSION
OF THE UPPER RIDGE WILL BRING A RESUMPTION OF HOT WEATHER TO THE
OHIO VALLEY FOR MUCH OF THE UPCOMING WEEK. A COLD FRONT WILL MOVE
INTO THE REGION THURSDAY AND FRIDAY BRINGING THE NEXT CHANCE FOR
RAIN AND COOLER TEMPERATURES FOR NEXT WEEKEND.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 345 PM EDT SAT JUN 16 2012

ISOLATED CONVECTION HAS DEVELOPED OVER THE FIRST HALF OF THE
AFTERNOON WITH THE MOIST UNSTABLE AIRMASS PRESENT OVER CENTRAL
INDIANA. STORMS FROM NEAR COLUMBUS SOUTH THROUGH SEYMOUR DEVELOPED
OFF A REMNANT OUTFLOW BOUNDARY FROM CONVECTION NEAR KSDF EARLIER
TODAY. ADDITIONAL THUNDERSTORMS MOVING INTO THE NORTHERN WABASH
VALLEY AS OF 1830Z AND ASSOCIATED WITH THE SOUTHERN TAIL OF THE LEAD
SHORTWAVE ALOFT TRACKING THROUGH THE WESTERN GREAT LAKES. TEMPS HAVE
WARMED INTO THE UPPER 80S AND LOWER 90S AS OF 19Z...COOLER IN AREAS
WHERE RAIN HAS FALLEN.

PRECIP FORECAST REMAINS COMPLEX FOR TONIGHT AS ISOLATED TO SCATTERED
CONVECTION DRIVEN BY AVAILABLE INSTABILITY AND MOISTURE IMPACT THE
FORECAST AREA INTO EARLY EVENING...WITH POTENTIAL FOR MORE
WIDESPREAD THUNDERSTORMS ASSOCIATED WITH WELL-DEVELOPED MCV
CURRENTLY OVER NORTHWEST MISSOURI TO MOVE INTO THE REGION
OVERNIGHT.

WILL CONTINUE WITH A 20-30 POP MENTION FOR THE DURATION OF THE
AFTERNOON AND INTO THE EARLY EVENING TO ACCOUNT FOR CURRENT
CONVECTION AND ANY ADDITIONAL ACTIVITY THAT FORMS. PRESENCE OF WEAK
VORT LOBE OVER SOUTHWEST INDIANA AND SUBTLE CONVERGENCE BOUNDARY
OVER EASTERN ILLINOIS MAY SERVE TO ACCENTUATE CONVECTION FOR THE
NEXT FEW HOURS. IN ABSENCE OF ANY ADDITIONAL SIGNIFICANT FORCING
ALOFT AND BL SHEAR...STORMS WILL PULSE IN INTENSITY AND SHOULD
LARGELY REMAIN SUBSEVERE. TORRENTIAL DOWNPOURS WILL BE COMMON AND
PROVIDE GENEROUS AND WELCOME RAINFALL. COULD SEE SOME GUSTY WINDS
AND HAIL FROM ANY STRONGER STORM WITH MESOANALYSIS INDICATING STRONG
LOW LEVEL LAPSE RATES IN EXCESS OF 8C.

FOCUS WILL SHIFT TO THE PROGRESSION OF THE MCV AND ASSOCIATED
CONVECTION THROUGH THE EVENING. MOST OF THE SHORT RANGE MODEL
GUIDANCE HAS COME INTO REASONABLE AGREEMENT IN TRACKING AN AREA OF
STORMS IN A WEAKENING STATE INTO THE FORECAST AREA BY LATE EVENING
SPREADING EAST OVERNIGHT. THE 12Z WRF IS ONLY MODEL AT THIS POINT
THAT IS DIMINISHING THE BULK OF THE CONVECTION ASSOCIATED WITH THE
MCV PRIOR TO ARRIVAL IN CENTRAL INDIANA. WITH THE OP GFS/NAM/RAP ALL
INDICATING A SUBTLE 30-35KT JET THROUGH THE BOUNDARY LAYER OVERNIGHT
AND THE ATMOSPHERE REMAINING SOMEWHAT UNSTABLE...WOULD EXPECT
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE REGION OVERNIGHT AND
PROVIDE SOME BENEFICIAL RAINFALL. CONSIDERING THE ANTECEDENT DRY
CONDITIONS HOWEVER...WRF SOLUTION IS A BIT DISCONCERTING AND WILL
UNDERCUT MODEL POPS TO SOME DEGREE.

TEMPS...LEANED TOWARDS WARMER MET GUIDANCE WITH LOWS BOTTOMING OUT
NEAR 70 DEGREES BY DAYBREAK.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY...

ISSUED AT 345 PM EDT SAT JUN 16 2012

FORECAST CHALLENGES FOCUS ON PRECIP CHANCES SUNDAY AND SUNDAY NIGHT
AND THE RETURN OF THE HEAT FOR MONDAY AND TUESDAY.

SCATTERED CONVECTION MAY VERY WELL BE ONGOING SUNDAY MORNING AS
UPPER LEVEL DISTURBANCE MOVES THROUGH THE LOWER GREAT LAKES AND
ENABLES A WEAK COLD FRONT TO SAG SOUTH INTO THE REGION BEFORE
STALLING. PRECIP WATER VALUES WILL REMAIN NEAR 1.50 TO 1.75 INCHES
FOR MUCH OF THE FIRST HALF OF THE DAY. MODEL CONSENSUS FAVORING A
BIT MORE OF A SOUTHERLY PUSH TO THE BOUNDARY TO POSSIBLY AS FAR
SOUTH AS THE OHIO RIVER BEFORE IT BECOMES STALLED BY SUNDAY EVENING.
AXIS OF DEEPER MOISTURE AND GREATER INSTABILITY WILL SHIFT INTO
SOUTHERN COUNTIES FOR THE AFTERNOON HOURS WITH SLIGHTLY DRIER AIR
AND SUBSIDENCE EXPANDING INTO NORTHERN COUNTIES AND WILL TRANSITION
HIGHEST CHANCE POPS INTO THE SOUTHERN FORECAST AREA AFTER 18Z.

WILL HANG ONTO LOW CHANCE POPS SUNDAY NIGHT BUT OVERALL...ATMOSPHERE
WILL BECOME INCREASING UNFAVORABLE FOR CONVECTIVE ACTIVITY AS THE
NIGHT PROGRESSES WITH THE UPPER WAVE SHIFTING EAST AND SUBTLE
SURFACE RIDGING DEVELOPING OVER THE OHIO VALLEY AS THE OLD FRONTAL
BOUNDARY WASHES OUT. THE FRONTAL REMNANTS WILL MOVE BACK NORTH OF
THE REGION ON MONDAY AS THE RIDGING ALOFT REESTABLISHES. TIGHTENING
PRESSURE GRADIENT AND STRONG FLOW THROUGH THE BOUNDARY LAYER WILL
PUMP WARM MOIST AIR INTO THE REGION WITH A RESUMPTION OF HOT AND
SOMEWHAT HUMID CONDITIONS FOR THE REMAINDER OF THE SHORT TERM.
EXPECT WIND GUSTS TO NEAR 25MPH BOTH DAYS.

TEMPS...WITH INCREASED CLOUDS AND PRECIP ON SUNDAY...HIGHS WILL BE
HELD DOWN IN THE MID 80S AT BEST. FELT MOS GUIDANCE LOOKED
REASONABLE AND HELD CLOSE TO IT. 850MB TEMPS WILL SURGE BACK TO NEAR
19-20C FOR MONDAY AND TUESDAY AND WITH A STEADY SOUTHWEST FLOW AND
THE RECENT STRETCH OF DRY WEATHER REGARDLESS OF WHAT PRECIP MAY FALL
TONIGHT AND SUNDAY...WENT ABOVE MOS BOTH DAYS WITH HIGHS RETURNING
TO THE 90S. LEANED TOWARDS WARMER MET GUIDANCE AT NIGHT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

ISSUED AT 345 PM EDT SAT JUN 16 2012

ENSEMBLES INDICATE A STRONG UPPER RIDGE...CENTERED OVER THE
APPALACHIAN MOUNTAINS...WILL GET REPLACED BY UPPER TROUGHING BY NEXT
WEEKEND AS UPPER ENERGY MOVES THROUGH THE NORTHERN MIDWEST/GREAT
LAKES AROUND THURSDAY AND FRIDAY. ENSEMBLES SUGGEST THE BEST THREAT
FOR PRECIPITATION DURING THIS PERIOD REMAINS THURSDAY AND FRIDAY AS
THE UPPER SHORT WAVE TROUGH MOVES THROUGH. WILL CONTINUE WITH THE
IDEA OF THE PREVIOUS FORECAST IN KEEPING THINGS DRY ON
WEDNESDAY...AND CHANCE POPS THURSDAY AND FRIDAY. A FEW ENSEMBLES
HINT AT MAYBE SOME INSTABILITY SHOWERS ON SATURDAY UNDER THE UPPER
TROUGH...BUT THE MAJORITY OF THE MEMBERS ARE DRY. WILL GO WITH A DRY
FORECAST ON SATURDAY FOR NOW.

&&

.AVIATION /DISCUSSION FOR THE 170000Z TAF ISSUANCE/...

ISSUED AT 708 PM EDT SAT JUN 16 2012

CLUSTER OF THUNDERSTORMS MAY AFFECT KLAF NEXT FEW HOURS. THEN MOSTLY
QUIET FOR A FEW HOURS. HOWEVER RAPID REFRESH MODEL SPREADS ANOTHER
OF THUNDERSTORMS INTO WESTERN INDIANA SHORTLY AFTER MIDNIGHT AND
POSSIBLY REACHING KIND AND KBMG 07Z-09Z TIME FRAME.  THIS AREA MAY
WEAKEN OVERNIGHT...SO WILL MENTION A FEW HOURS OF TEMPO TSRA AT KHUF
AND KLAF AND ONLY PROB30 AT KIND AND KBMG LATE TONIGHT AND EARLY
SATURDAY MORNING.

AFTER THIS SECOND AREA OF THUNDERSTORMS MOVE OUT DURING THE
MORNING...THERE MAY BE WIDELY SCATTERED REDEVELOPMENT BY MIDDAY.
HOWEVER WITH AIRMASS PARTIALLY WORKED OVER WILL NOT MENTION ANY
THUNDERSTORMS AT THIS TIME ONCE 2ND AREA OF STORMS EXIT.

EXPECT VFR CONDITIONS THROUGH THE PERIOD OUT SIDE OF ANY
THUNDERSTORMS. WINDS WILL BE SOUTHWEST 10 KNOTS OR LESS OVERNIGHT
AND WEST TO SOUTHWEST AT 10 TO 12 KNOTS SATURDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....RYAN
AVIATION...JH
Hazardous weather outlook, Jun 16, 3:54 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT SAT JUN 16 2012

INZ021-028>031-035>049-051>057-060>065-067>072-171000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
354 PM EDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
LATE THIS AFTERNOON AND TONIGHT.

HAZARDS: THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING...
TORRENTIAL RAINFALL...GUSTY WINDS AND HAIL. A FEW STORMS MAY
PRODUCE DAMAGING WINDS AND LARGE HAIL.

TIMING: SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE REST OF THE
AFTERNOON AND EARLY EVENING...WITH THUNDERSTORMS INCREASING IN
COVERAGE BY LATE EVENING AND OVERNIGHT.

DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
LATE THIS AFTERNOON WITHIN A MOIST AND UNSTABLE AIRMASS. THUNDERSTORMS
WILL INCREASE IN COVERAGE BY LATE EVENING AND CONTINUE OVERNIGHT
AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND SUNDAY NIGHT
THEN AGAIN THURSDAY AND FRIDAY. ALL STORMS WILL BE CAPABLE OF
DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL.

DISCUSSION: AN UPPER TROUGH EXITING THE REGION SUNDAY NIGHT WILL
STILL CARRY THE THREAT OF PRODUCING STORMS WITH LIGHTNING AND
TORRENTIAL RAINFALL BEING THE MAIN CONCERNS. ANOTHER UPPER LEVEL
DISTURBANCE WILL ARRIVE LATE WEEK AND BRING A RENEWED THREAT FOR
ADDITIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jun 16, 3:20 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT SAT JUN 16 2012

INZ028-035-161945-
FOUNTAIN-WARREN-
320 PM EDT SAT JUN 16 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN AND WARREN
COUNTIES UNTIL 345 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF WILLIAMSPORT...OR 18 MILES
NORTHEAST OF DANVILLE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILLIAMSPORT...
  RAINSVILLE...
  ATTICA...
  PINE VILLAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4039 8751 4048 8716 4048 8709 4027 8709
      4022 8745
TIME...MOT...LOC 1920Z 256DEG 14KT 4033 8737

50
Special weather statement, Jun 16, 6:23 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 PM EDT SAT JUN 16 2012

INZ028-035-162300-
FOUNTAIN-WARREN-
623 PM EDT SAT JUN 16 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN AND WARREN
COUNTIES UNTIL 700 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF WILLIAMSPORT...OR 18 MILES
SOUTH OF FOWLER...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILLIAMSPORT...
  RAINSVILLE...
  PINE VILLAGE...
  ATTICA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4045 8752 4047 8709 4025 8709 4026 8753
TIME...MOT...LOC 2224Z 269DEG 13KT 4036 8736

50
Special weather statement, Jun 16, 6:41 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
641 PM EDT SAT JUN 16 2012

INZ041-042-162315-
DELAWARE-RANDOLPH-
641 PM EDT SAT JUN 16 2012

...STRONG THUNDERSTORM ADVISORY FOR EASTERN DELAWARE AND NORTHWESTERN
RANDOLPH COUNTIES UNTIL 715 PM EDT...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF MUNCIE...MOVING NORTHEAST AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALBANY...
  FARMLAND...
  RIDGEVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4025 8494 4012 8528 4027 8541 4038 8523
      4038 8522 4031 8521 4031 8500
TIME...MOT...LOC 2241Z 236DEG 9KT 4025 8524

50
Special weather statement, Jun 16, 7:05 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EDT SAT JUN 16 2012

INZ028-029-035-036-170015-
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE
705 PM EDT SAT JUN 16 2012

...STRONG THUNDERSTORMS THROUGH 800 PM EDT...

AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY
ACROSS WARREN AND PORTIONS OF FOUNTAIN COUNTIES THROUGH 800 PM
EDT. THE STRONGER PARTS OF THE STORMS MAY MOVE INTO WESTERN
TIPPECANOE AND NORTHWEST MONTGOMERY COUNTIES BY 800 PM.

THE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OVER 40 MPH. SOME LOCATIONS THAT MAY SEE STRONG STORMS INCLUDE
ATTICA...COVINGTON...MELLOTT...AND NEWTOWN.

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:20 PM EDTSpecial Weather StatementINDWarren25 min
Jun 16, 3:33 PM EDTAreal Flood AdvisoryINDJackson3 hr
Jun 16, 4:41 PM EDTAreal Flood AdvisoryINDWarren3 hr
Jun 16, 6:23 PM EDTSpecial Weather StatementINDWarren37 min
Jun 16, 6:26 PM EDTFlash Flood WarningINDWarren3 hr
Jun 16, 6:41 PM EDTSpecial Weather StatementINDRandolph34 min
Jun 16, 7:58 PM EDTAreal Flood AdvisoryINDFountain4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.